Hi -- I stood up under a cabinet today and hit my head. I am worried about being on Warfarin. I really smacked it, but it did not break the skin and I did not see stars, pass out or anything. I called the nurse and she told me to watch for double vision or dizziness, but she said they worry more about people slipping and falling and cracking their head. So far I just have a slight headache, but my anxiety is kicking in and that's never good.
I am, or was, about 6' 6" and as is the problem with this height I often hit my head. The last time was on the kitchen range hood while I was working on the wall behind it for painting. I did break the skin, and being on warfarin did some bleeding, but not enough to worry me.
I have been on warfarin for many years, and recall in my down-hill skiing days taking a spill that made me think "concussion", but after a few minutes I seemed to be fine. Hum, maybe this is what is wrong with my memory : (
Since the end of 2007 I have been in permanent AFib too. To your question, yes, I have hit an banged my head a number of times and I have not had any bleeding related problems, related to warfarin or just to accidents. Then too, I get on rather well with warfarin, and a good thing it will be with me until the end, unless there is some miracle AFib cure invented before that time.
Thanks for the input. I was concerned because my Dad was on Plavix and had a fall and had a bleed. I won't go into details, but it wasn't pretty. I seem to be okay, but it's the first thing that popped into my mind, don't want to injure my brain, having heart issues is quite enough. My head is sore today, but no lump and my hubby says just a small bruise. I seem to be walking and talking and no double vision, so guess it's all right. I do appreciate your input. Anxiety seems to find me no matter what, and staying informed is my best cure for it. Thanks again.
Good luck with your head Injury
I've been on Pradaxa for about a month now. The EP just said be careful - if you start bleeding there's no reversing the anticoagulation effects of Pradaxa. Now I'm not saying I'm accident prone - but I live an active life style that usually involves bumps and Bruises. I've looked online for activities to be avoided and I can figure out the obvious - no Ice Skating or Hockey, skiing - even with a helmet - seems off limits - but what about Cycling or Mountain biking, or trail running. My Wife thinks that doing construction projects around the house should also be off limits.
What have people been told to avoid while on Pradaxa or Warfarin?
I was told, years ago after chemo treatments, not to sky dive or roller blade or any of the obvious stuff because of osteoporosis brought on by the treatments. No high impact exercise. My EP also told me about Pradaxa not being something they could reverse, whereas with Warfarin, they can give you Vitamin K or Plasma. The only thing I know for sure about blood thinners is falling and hitting your head should warrant a trip to the ER to be checked out. I think it is the weight of your body making the impact harder and, of course, if it's on cement that would factor in too. I would think if your INR is within the range you have less to worry about. Just checked the booklet I got from the Coumadin Clinic. "Notify your doctor immediately if any of he following occur: A serious fall or if you hit your head; bleeding that does not stop from cuts or from your nose; more bleeding than usual when brushing your teeth; more bleeding than usual with your menstrual period or any other vaginal bleeding; blood in your urine (may be pink to dark brown); blood in your stool (black or tarry stool); unusual bruising (black-and-blue marks on your skin) for unknown reasons; fever, sickness, severe diarrhea or nausea, dizziness or confusion; rapid or unusual heartbeat, shortness of breath or chest pain; pain or swelling in any part of your leg or foot." I also found out that Pepto bismal and antibiotics will interact badly with Coumadin. Hope some of this is useful. I would REALLY like to be off this medication!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.